Alert archive / Iowa / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 42, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at May 29, 2013, 4:52 PM CDT for Fayette County, Iowa. It was in force for 38 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2013, 4:52 PM CDT (21:52 UTC)
- Expired
- May 29, 2013, 5:30 PM CDT
- In force
- 38 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Fayette County, IA
The radar
The La Crosse radar (KARX), 117 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 5:00 PM CDT | TSTM WND DMG | 4 W Stanley, IA | 2 SIX INCH DIAMETER LIMBS DOWN. |
| May 29, 5:00 PM CDT | TSTM WND DMG | S Stanley, IA | DELAYED REPORT. 30 FOOT HIGH CEDAR TREE ABOUT 3-4 FEET IN DIAMETER SNAPPED OFF 5 FEET ABOVE THE GROUND. TREE IS BLOCKING COUNTY ROAD W33. |
| May 29, 5:00 PM CDT | TSTM WND GST 60 | 4 W Stanley, IA | |
| May 29, 5:05 PM CDT | TSTM WND DMG | 2 E Oelwein, IA | RELAYED REPORT FROM KWWL...DAMAGE HWY 3 JUST EAST OF OELWEIN...MACHINES...SHED TAKEN DOWN...BIN TWISTED AND TORN...WINDOWNS BROKEN OUT |
| May 29, 5:12 PM CDT | TSTM WND DMG | 3 W Stanley, IA | METAL BARN DOOR SEVERELY DAMAGED AND TORN OFF AT 2195 108TH ST. |
| May 29, 5:12 PM CDT | TSTM WND DMG | Stanley, IA | 30 FOOT TALL TREE OVER THE ROAD IN TOWN NEAR W33 ON WEST SIDE OF TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 2:56 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.9 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -179 J/kg
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
429
WUUS53 KARX 292152
SVRARX
IAC065-292230-
/O.NEW.KARX.SV.W.0042.130529T2152Z-130529T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
452 PM CDT WED MAY 29 2013
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FAYETTE COUNTY IN NORTHEAST IOWA...
* UNTIL 530 PM CDT
* AT 449 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM WAUCOMA TO FAIRBANK TO 9 MILES SOUTHEAST OF
EVANSDALE...AND MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
OELWEIN AND HAWKEYE AROUND 500 PM CDT.
MAYNARD AROUND 510 PM CDT.
WEST UNION AND FAYETTE AROUND 520 PM CDT.
ARLINGTON AND CLERMONT AROUND 530 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE HIGHWAY 93 AND COUNTY W 14...
RANDALIA...ST. LUCAS...DOUGLAS...DONNAN...ELDORADO...COUNTY ROADS 3
AND W 33...COUNTY ROADS W 42 AND B 40...COUNTY ROAD W 33 AND 187 AND
COUNTY ROAD W 45 AND 187.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4308 9207 4308 9161 4279 9160 4264 9161
4264 9208
TIME...MOT...LOC 2151Z 246DEG 20KT 4300 9201 4265 9199
4236 9216
HAIL...<.75IN
WIND...60MPH
$$
SCHMIDT2 follow-up statements
493
WWUS53 KARX 292207
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
507 PM CDT WED MAY 29 2013
IAC065-292230-
/O.CON.KARX.SV.W.0042.000000T0000Z-130529T2230Z/
FAYETTE IA-
507 PM CDT WED MAY 29 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FAYETTE COUNTY
UNTIL 530 PM CDT...
AT 503 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 6 MILES NORTHWEST OF WEST UNION TO OELWEIN TO 6
MILES SOUTH OF JESUP...AND MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
FAYETTE AROUND 515 PM CDT.
ARLINGTON AND CLERMONT AROUND 530 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE COUNTY ROADS W 42 AND B 40...
COUNTY ROAD W 33 AND 187...VOLGA RIVER STATE PARK...ALBANY...COUNTY
ROAD W 45 AND 187...COUNTY ROADS 3 AND W 45...BRAINARD...WADENA...
MONTAUK HISTORIC SITE AND HIGHWAYS 3 AND 187.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4308 9207 4308 9161 4279 9160 4264 9161
4264 9208
TIME...MOT...LOC 2207Z 246DEG 20KT 4304 9186 4269 9184
4240 9201
HAIL...<.75IN
WIND...60MPH
$$
SCHMIDT072
WWUS53 KARX 292229
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
529 PM CDT WED MAY 29 2013
IAC065-292240-
/O.EXP.KARX.SV.W.0042.000000T0000Z-130529T2230Z/
FAYETTE IA-
529 PM CDT WED MAY 29 2013
...THE SEVERE THUNDERSTORM WARNING FOR FAYETTE COUNTY HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THESE
THUNDERSTORMS.
LAT...LON 4308 9207 4308 9161 4279 9160 4264 9161
4264 9208
TIME...MOT...LOC 2230Z 246DEG 20KT 4309 9170 4274 9168
4245 9185
$$
SCHMIDTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 4:29 PM CDT, 23 minutes earlier.
Area forecast discussion, May 29, 4:29 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
429 PM CDT WED MAY 29 2013
.UPDATE...
ISSUED AT 429 PM CDT WED MAY 29 2013
HAVE EXPANDED THE FLASH FLOOD WATCH EASTWARD TO INCLUDE
HOUSTON...ALLAMAKEE AND CLAYTON COUNTIES. PRESENT CONVECTION
TRACKING ACROSS WESTERN PORTIONS OF THE FORECAST AREA HAS BEEN
MOVING MORE SLOWLY ACROSS NORTHEAST IOWA...PRIMARILY DUE TO LOWER
0-6KM SHEAR THERE. AS THIS CONVECTION MOVES INTO THE EXPANSION
AREA...EXPECTING THE RAIN TO PRIME CONDITIONS FOR POSSIBLE FLASH
FLOODING...EITHER FROM THE CURRENT CONVECTION OR FROM ADDITIONAL
EXPECTED CONVECTION LATER TONIGHT INTO THURSDAY. ALSO STARTED THE
FLASH FLOOD WATCH NOW GIVEN CURRENT CONVECTION AND THE NEED FOR
WARNINGS SOONER THAN EXPECTED.
&&
.SHORT TERM...(TONIGHT THROUGH THURSDAY)
ISSUED AT 308 PM CDT WED MAY 29 2013
MAIN CONCERN IS SEVERE POTENTIAL GOING INTO THIS EVENING AND HEAVY
RAINFALL POTENTIAL THROUGH THURSDAY.
WATER VAPOR IMAGERY/RAP 500MB ANALYSIS SHOWS A DEEPENING TROUGH OF
LOW PRESSURE ACROSS THE CENTRAL ROCKIES INTO THE SOUTHERN PLAINS.
THIS IN TURN WAS DRIVING AN INCREASINGLY MOIST/UNSTABLE SOUTHERLY
SURFACE FLOW FROM THE PLAINS INTO THE UPPER MISSISSIPPI RIVER VALLEY
REGION. AT THE SURFACE LOW PRESSURE WAS LOCATED OVER SOUTHEAST CO
WITH A WARM FRONT EXTENDING NORTHEAST THROUGH IA INTO SOUTHERN WI.
CONVECTION/SOME STRONG TO SEVERE WAS FIRING ALONG/AHEAD OF THIS WARM
FRONT ON THE NOSE OF INCREASING 925-85OMB MOISTURE
TRANSPORT/INCREASING CAPE POOL. DEW POINTS ACROSS OUR AREA THIS
AFTERNOON WERE IN THE MID/UPPER 60S WITH AROUND 70 ACROSS EASTERN
IA.
LOOK FOR ONGOING SHOWER/THUNDERSTORM ACTIVITY THIS EVENING AS THE
WARM FRONT/NOSE OF RATHER INTENSE MOISTURE TRANSPORT CONTINUES TO PUSH NORTH
ACROSS THE AREA. RAP SHOWING 0-1KM MLCAPE IN THE 3000-3500J/KG WITH
INCREASING 0-3KM BULK SHEAR IN THE 25-35KT RANGE BETWEEN 4 PM AND 8
PM ACROSS PORTIONS OF NORTHEAST IA/SOUTHWEST WI. CAPE/BULK SHEAR AND
ENHANCED 0-1KM EHI VALUES WOULD FAVOR TORNADOGENESIS ALONG THE WARM
FRONT AS IT PUSHES THROUGH NORTHEAST IA/SOUTHWEST WI. WILL HAVE TO
KEEP AN EYE ON LARGE HAIL/DAMAGING WIND/TORNADIC POTENTIAL GOING INTO
EVENING. CAPE STARTS DWINDLING AFTER SUNSET...HOWEVER...MODELS
CONTINUE TO SHOW FETCH OF STRONG 925-850MB MOISTURE TRANSPORT
ADVECTING INTO OUR AREA OVERNIGHT INTO THURSDAY. THIS WILL BE AHEAD
OF A COLD FRONT PUSHING EASTWARD INTO THE CENTRAL PLAINS.
PRECIPITABLE WATER VALUES INCREASE INTO THE 1.5 TO 1.7IN RANGE. WITH
THIS IN MIND THERE WILL BE THE POTENTIAL WILL BE THERE FOR SOME
HEAVY RAINFALL. HAVE ISSUED A FLASH FLOOD WATCH FOR PORTIONS OF THE
AREA THIS EVENING THROUGH THURSDAY TO COVER THIS. SEE THE HYDROLOGY
SECTION BELOW FOR FURTHER DETAILS.
.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 308 PM CDT WED MAY 29 2013
MAIN AXIS OF MOISTURE TRANSPORT/ENHANCED PRECIPITABLE WATER SHIFTS
EAST OF THE AREA THURSDAY NIGHT WITH A COLD FRONT LAGGING ACROSS
CENTRAL MN INTO EASTERN NEBRASKA/CENTRAL KS. SO...EXPECTING HEAVIER
RAINFALL TO TAPER OFF IN THE EVENING/OVERNIGHT FROM WEST TO EAST.
THE COLD FRONT WILL CONTINUE TO PUSH SLOWLY EAST INTO THE AREA
FRIDAY WITH INCREASING MOISTURE TRANSPORT INTO FAR SOUTHERN WI
DURING THE AFTERNOON. HAVE TAILORED SHRA/TS CHANCES WITH LIKELY
ACROSS THE SOUTH...TAPERING TO 40-50 POPS ACROSS THE NORTHWEST.
FOR FRIDAY NIGHT THROUGH SUNDAY...LOOK FOR A MID-LEVEL CLOSED LOW TO
MAKE ITS WAY ACROSS THE AREA FOR SCATTERED SHOWERS AND COOLING
TEMPERATURES.
SUNDAY NIGHT THROUGH MONDAY LOOKS DRY AND COOL AS A RIDGE OF HIGH
PRESSURE BUILDS IN FROM THE PLAINS.
SHOWER/THUNDERSTORM CHANCES RETURN TO THE AREA MONDAY NIGHT THROUGH
WEDNESDAY AS ANOTHER CLOSED MID-LEVEL LOW SYSTEM DROPS ACROSS THE
NORTHERN PLAINS INTO THE UPPER MISSISSIPPI RIVER REGION. THIS SYSTEM
WILL ALSO RESULT IN BELOW NORMAL TEMPERATURES THROUGH THIS PERIOD.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED
AT 1233 PM CDT WED MAY 29 2013
THE WARM FRONT HAS PUSHED NORTH OF THE TAF SITES...WITH A WARM...
MOIST AND UNSTABLE AIRMASS OVERSPREADING SOUTHERN MN/WESTERN WI.
CLOUDS ALONG/SOUTH OF THE FRONT HAVE GENERALLY CLEARED OUT/BECOME
SCATTERED WITH THE MAIN FOCUS FOR SHRA/TSRA REMAINING WEST OF THE
AREA EARLY THIS AFTERNOON...PROVIDING A PERIOD OF IMPROVED VFR
CONDITIONS THRU MID TO LATE AFTERNOON.
MAIN FORCING/LIFT AND DEEPER MOISTURE CONTINUE TO SPREAD NORTHEAST
AND EAST ACROSS THE AREA LATER THIS AFTERNOON THRU TONIGHT INTO
THURSDAY. SHRA/TSRA CHANCES/TIMING IN THE SUMMERY AIRMASS OVER-
SPREADING THE AREA REMAIN PROBLEMATIC AFTER THE 20-23Z TIME-FRAME
THIS AFTERNOON THRU THU. APPEARS ONE ROUND OF SHRA/TSRA TO MOVE
ACROSS THE TAF SITES IN THE 20-03Z TIME PERIOD LATER TODAY.
CONFIDENCE MODERATE ON THIS ROUND. ANOTHER ROUND OF SHRA/TSRA LOOKS
TO MOVE ACROSS THE TAF SITES LATER TONIGHT/THU MORNING. GIVEN A WIDE
VARIETY OF SMALL SCALE TRIGGERS AND MODEL SOLUTIONS...CONFIDENCE
LOWER LATER TONIGHT/THU. OPTED NOT TO SPREAD EXTENSIVE PERIODS OF
TSRA/CB IN THE TAFS FOR NOW GIVEN MDT CONFIDENCE AT BEST. WILL JUST
HAVE TO PLAN ON SOME AMD/UPDATES ONCE TIMING/COVERAGE OF THE ROUNDS
OF CONVECTION BECOME CLEARER.
&&
.HYDROLOGY...TONIGHT THROUGH FRIDAY
ISSUED AT 429 PM CDT WED MAY 29 2013
PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE
REGION THROUGH FRIDAY. THE HEAVIEST RAIN IS EXPECTED TO FALL FROM
THURSDAY INTO FRIDAY. TOTAL RAINFALL FROM TODAY THROUGH FRIDAY
COULD RANGE FROM 1 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS
POSSIBLE. THIS COULD LEAD TO FLASH FLOODING AS WELL AS RISES AND
POSSIBLE FLOODING ON AREA RIVERS. A FLASH FLOOD WATCH HAS BEEN
ISSUED FOR NORTHEAST IA AND PORTIONS OF SOUTHEAST MN THROUGH THU.
THIS MAY NEED TO BE EXPANDED NORTHWARD...OR POSSIBLY EVEN EASTWARD
INTO WI...AS DETAILS OF TIMING/LOCATION OF THE CONTINUED HEAVY
RAIN THREAT BECOME CLEARER.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR MNZ094>096.
IA...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR IAZ008>011-018-
019-029-030.
&&
UPDATE...AJ
SHORT TERM...DAS
LONG TERM....DAS
AVIATION.....RRS
HYDROLOGY....DAS/AJHazardous weather outlook, May 29, 12:05 PM CDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1205 PM CDT WED MAY 29 2013 IAZ011-030-MNZ079-086>088-096-WIZ017-029-032>034-041>044-053>055- 061-301101- ADAMS-ALLAMAKEE-BUFFALO-CLARK-CLAYTON-CRAWFORD-DODGE-GRANT-HOUSTON- JACKSON-JUNEAU-LA CROSSE-MONROE-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU- VERNON-WABASHA-WINONA- 1205 PM CDT WED MAY 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP IN A MOIST AND UNSTABLE AIRMASS OVER THE AREA LATER THIS AFTERNOON AND CONTINUE THROUGH TONIGHT. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE LATER THIS AFTERNOON AND EVENING...MAINLY BETWEEN 4 PM AND 10 PM. IF SEVERE STORMS DEVELOP... LARGE HAIL AND DAMAGING WINDS...ALONG WITH LOCALLY HEAVY RAINS...ARE THE MAIN THREATS. AN ISOLATED TORNADO CANNOT BE RULED OUT DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR THURSDAY INTO FRIDAY. STRONG TO SEVERE STORMS ARE POSSIBLE THURSDAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINS ARE THE MAIN THREATS. THE THREAT FOR LOCALLY HEAVY RAINS COULD CONTINUE INTO FRIDAY. ISOLATED THUNDERSTORMS REMAIN POSSIBLE SATURDAY AFTERNOON. SEVERE WEATHER IS NOT EXPECTED WITH ANY OF THESE STORMS. ADDITIONAL RAINFALL TOTALS BY THE END OF THE WEEK WILL RANGE FROM 1 TO 3 INCHES. THIS COULD RESULT IN RISES AND POSSIBLE FLOODING ON AREA RIVERS. THUNDERSTORM CHANCES RETURN TUESDAY. .SPOTTER INFORMATION STATEMENT... LOCALIZED SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING...AND AGAIN THURSDAY AFTERNOON AND EVENING. RAINFALL REPORTS ARE ALWAYS APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. IAZ008>010-018-019-029-MNZ094-095-301101- CHICKASAW-FAYETTE-FILLMORE-FLOYD-HOWARD-MITCHELL-MOWER-WINNESHIEK- 1205 PM CDT WED MAY 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP IN A MOIST AND UNSTABLE AIRMASS OVER THE AREA THIS AFTERNOON...THEN ARE EXPECTED TO BECOME MORE WIDESPREAD WITH THE POTENTIAL FOR HEAVY RAIN TONIGHT. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE LATER THIS AFTERNOON AND EVENING...MAINLY BETWEEN 2 PM AND 9 PM. IF SEVERE STORMS DEVELOP...FLASH FLOODING...LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS. AN ISOLATED TORNADO CANNOT BE RULED OUT DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE FLASH FLOOD WATCH CONTINUES THROUGH THURSDAY. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR THURSDAY INTO FRIDAY. STRONG TO SEVERE STORMS ARE POSSIBLE THURSDAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. LARGE HAIL...DAMAGING WINDS AND FLASH FLOODING ARE THE MAIN THREATS. THE THREAT FOR FLOODING COULD CONTINUE INTO FRIDAY. ISOLATED THUNDERSTORMS REMAIN POSSIBLE SATURDAY AFTERNOON. SEVERE WEATHER IS NOT EXPECTED WITH ANY OF THESE STORMS. ADDITIONAL RAINFALL TOTALS BY THE END OF THE WEEK WILL RANGE FROM 1 TO 3 INCHES. THIS COULD RESULT IN RISES AND POSSIBLE FLOODING ON AREA RIVERS. THUNDERSTORM CHANCES RETURN TUESDAY. .SPOTTER INFORMATION STATEMENT... LOCALIZED SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND THIS EVENING...AND AGAIN THURSDAY AFTERNOON AND EVENING. RAINFALL REPORTS ARE ALWAYS APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. RIECK/RRS
In the hours before
Local storm report, May 29, 4:35 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
435 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM FLASH FLOOD LAWLER 43.07N 92.15W
05/29/2013 CHICKASAW IA LAW ENFORCEMENT
STREET FLOODING. WATER IN SEVERAL BASEMENTS.
&&
MWLocal storm report, May 29, 4:36 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
436 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 4 NW HOKAH 43.80N 91.41W
05/29/2013 E0.50 INCH HOUSTON MN TRAINED SPOTTER
DIME SIZE HAIL BRIEFLY
&&
SHEALocal storm report, May 29, 4:39 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
439 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM TSTM WND GST FRENCH ISLAND 43.86N 91.26W
05/29/2013 M44 MPH LA CROSSE WI ASOS
KLSE ASOS
&&
MWLocal storm report, May 29, 4:41 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
441 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM TSTM WND GST FRENCH ISLAND 43.86N 91.26W
05/29/2013 M46 MPH LA CROSSE WI ASOS
KLSE ASOS
&&
MWLocal storm report, May 29, 4:42 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
442 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM TSTM WND GST FRENCH ISLAND 43.86N 91.26W
05/29/2013 M48 MPH LA CROSSE WI ASOS
&&
SHEALocal storm report, May 29, 4:50 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
450 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 1 S CHERRY GROVE 43.57N 92.28W
05/29/2013 FILLMORE MN BROADCAST MEDIA
STORAGE SHED DESTROYED SHINGLES REMOVED FROM GARAGE
&&
SHEAThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 11:44 AM CDT | Flash Flood Watch | ARX | Allamakee, Chickasaw, Clayton, Fayette, Floyd, Howard and 2 more | 32 hr |
| May 29, 2:25 PM CDT | Severe Thunderstorm Warning | ARX | Chickasaw, Floyd, Howard, Mitchell | 35 min |
| May 29, 2:50 PM CDT | Severe Thunderstorm Warning | ARX | Winneshiek | 25 min |
| May 29, 3:41 PM CDT | Flash Flood Warning | ARX | Chickasaw | 6 hr |
| May 29, 4:08 PM CDT | Flash Flood Warning | ARX | Howard, Winneshiek | 7 hr |
| May 29, 5:17 PM CDT | Severe Thunderstorm Warning | ARX | Allamakee, Clayton | 58 min |
| May 29, 5:30 PM CDT | Severe Thunderstorm Warning | ARX | Allamakee | 45 min |
| May 29, 5:42 PM CDT | Flash Flood Warning | ARX | Allamakee, Winneshiek | 7 hr |
| May 29, 6:12 PM CDT | Areal Flood Warning | ARX | Fayette | 9 hr |
| May 29, 6:33 PM CDT | Flash Flood Warning | ARX | Clayton | 6 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.